Missouri, 2015Flash Flood in Missouri, July 19, 2015
July 19, 2015 · NWS EAX · 1 event in 1 county or zone
A thunderstorm complex moved across northern Missouri producing heavy rain and localized flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm complex moved across northern Missouri producing heavy rain and localized flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 19, 5:57 AM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 19, 5:57 AM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
657 AM CDT SUN JUL 19 2015
.UPDATE...
Issued at 635 AM CDT SUN JUL 19 2015
have updated the short-term grids to account for the increasing
precipitation coverage as the eastern thunderstorm complex fills in
along its outflow with the western thunderstorm complex. Increased
PoPs and QPF and as result adjusted the start of the flash flood
watch to now. Thinking we'll see several hours of heavy rain this
morning before instability is used up and the LLJ veers. So there may
be some flash flooding this morning in addition to the threat
overnight as the pattern repeats itself.
&&
.DISCUSSION...
Issued at 325 AM CDT SUN JUL 19 2015
We'll see an active pattern over the next few days with the upper
ridge flattened or shifted west and a quasi-stationary boundary
across the area. Precipitable water values in excess of 2 to 2.25
inches will remain in place in the vicinity of this boundary. With
steering flow roughly parallel to the boundary and a low level jet
continually feeding additional moisture into the area. That LLJ should
aid in providing ascent as low level winds converge in northern
Missouri. Additionally, the ongoing convection, which is producing
radar estimates of 1 to 3 inches, will likely prime the ground for
tonight's likely precipitation. Given the antecedent surface/soil
conditions as well as the extreme moisture content in the atmosphere,
think that the potential for flash flooding through the middle of the
forecast area is high enough that it warrants a flash flood watch. So
will go with one from this evening through Monday morning.
We're also going to have to keep an eye out for the storms in
central KS reaching the area mid morning. While the timing of this
feature will be at a relative minimum for instability, there should
be plenty remaining and with effective shear in excess of 30 to 35
kts across eastern KS and western MO early this morning, it should
be able to survive further east into eastern KS and western MO. Have
upped PoPs in the morning to account for this possibility.
Another item for today is the potential for dangerous heat across
the far southern portions of the forecast area. With convection and
associated cloud cover spreading over the northern two-thirds of the
forecast area, our southern row of counties may remain mostly cloud
free. So afternoon highs in the low 90s and dewpoints in the mid to
upper 70s yield heat indices at or greater than 105 from Linn
county, KS through Henry county, MO. So will run a heat advisory
for that area for this afternoon/ evening.
Chances for storms will persist into monday, but may be pushed a
little southward as the boundary slides south. High pressure building
into the north should help to dry things out. Although this is all
relative this year and dewpoints will likely remain in the 70+ range
until the high is nearly directly overhead. Fortunately, for the
middle of the week, with the area under the influence of the surface
high, there will be a lull in the precipitation chances. It should
also result in cooler temperatures with highs in the low to mid 80s
Tuesday and the lower 80s on Wednesday. But by Wednesday night, the
chances for showers and storms return as the high pressure area
shifts to the east and low level winds return to a southerly flow.
The upper ridge also looks to expand/strengthen over the center of
the country and temperatures in our area climb back into the 90s
accordingly.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 533 AM CDT SUN JUL 19 2015
This is one of those forecasts where there is some potential for
thunderstorms at the terminals for almost the entire forecast. But
thunderstorms seem most likely this morning so have included a TSRA
tempo group for the first few hours. Storms are filling between the
activity to the east of the terminals and the KS storms. Have
decreased thunder chances during the afternoon, however there may
very well be ongoing storms in the area, just not sure of the
coverage. Also, also during the overnight hours, added another VCTS
grouping to account for a similar scenario to this morning with
thunderstorms likely developing through the I-70 corridor and
northward.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday afternoon for KSZ025-102>105.
HEAT ADVISORY from Noon today to 9 PM CDT this evening for
KSZ060.
MO...FLASH FLOOD WATCH through Monday afternoon for MOZ012>017-
020>025-028>033-037>040-043>046.
HEAT ADVISORY from Noon today to 9 PM CDT this evening for
MOZ053-054.
&&
UPDATE...CDB
DISCUSSION...CDB
AVIATION...CDBIn the hours before
Special weather statement, Jul 19, 7:05 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 AM CDT SUN JUL 19 2015
MOZ024-025-032-191345-
MACON MO-CHARITON MO-LINN MO-
805 AM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINN...MACON AND
NORTHEASTERN CHARITON COUNTIES UNTIL 845 AM CDT...
AT 805 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BUCKLIN...OR NEAR MARCELINE...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MACON...MARCELINE...BEVIER...BUCKLIN...ATLANTA...CALLAO...NEW CAMBRIA
AND WIEN.
LAT...LON 3963 9230 3965 9286 3966 9292 3981 9296
3983 9295 3997 9235 3995 9234 3995 9229
TIME...MOT...LOC 1305Z 258DEG 29KT 3976 9286
MELLSpecial weather statement, Jul 19, 7:16 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 AM CDT SUN JUL 19 2015
MOZ003-005-191400-
HARRISON MO-WORTH MO-
816 AM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRISON AND WORTH
COUNTIES UNTIL 900 AM CDT...
AT 815 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF IRENA...OR 13 MILES SOUTH OF MOUNT AYR...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GRANT CITY...EAGLEVILLE...CAINSVILLE...IRENA...BLYTHEDALE...
ALLENDALE...DENVER AND HATFIELD.
THIS INCLUDES INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 103 AND
114.
LAT...LON 4043 9377 4038 9441 4057 9455 4058 9377
TIME...MOT...LOC 1315Z 239DEG 34KT 4052 9425
MELL
Flash Flood, Linn
- When
- July 19, 8:00 AM CST to 12:00 PM CST
- Where
- Linn County, 1.88 mi W of Brkfld Troutman Arpt to 1.29 mi SSW of Brookfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.751, -93.085
Flooding was reported along route 11.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Pennsylvania, July 19 to 20, 20152 deaths · 11 events
- Damaging Winds in Florida, July 19, 20151 death · $85,000 · 55 kt wind · 14 events
- Flash Flood in California, July 19, 20151 injured · $50 million · 1 event
- Hail and Damaging Winds in New Hampshire, July 19, 20151 death · 2.5 in hail · 18 events
- Flash Flooding in Illinois, July 19, 20151 death · 2 events
- Flash Flood and Flood in Vermont, July 19 to 20, 2015$1.0 million · 1 in hail · 8 events
- Flash Flooding and Flood in Illinois, July 19, 2015$300,000 · 4 events
- Damaging Wind in Arizona, July 19, 2015$250,000 · 61 kt wind · 1 event
- Damaging Winds in South Carolina, July 19 to 20, 2015$112,000 · 60 kt wind · 7 events
- Flash Flooding and Hail in New York, July 19, 20151 injured · 2 in hail · 43 events
- Lightning Strike in Florida, July 19, 2015$100,000 · 1 event
- Damaging Winds in South Carolina, July 19, 2015$52,000 · 60 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595056.